MAUDE Adverse Event Report: LUMENIS LTD. LUMENIS M22 SYSTEM; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. LUMENIS M22 SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number M22
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information, patient photo.Phone support was provided to user facility by lumenis service engineer that stated there is no system errors being displayed, user verified that lightguide chiller was cold to touch with blue 'ice' icon displayed, user asked to check condition of filters and advised not to use if worn or damaged, user asked to send photo's of filters to verify their condition, likely new filter(s) required based on previous visit by lumenis engineer, send quote to customer for 640nm and 695nm filters (most commonly used by customer).According to user manual of m22 device there is a safety precaution regarding the filters before treatment : it is very important to keep the filter clean at all times, otherwise it can harm the patient and cause damage to the module.Replace the filter if it is broken or if the coating is damaged (i.E., spots cover more than 15% of coating surface)." the system was installed on august 14, 2017, according to the device maintenance history, last pm was on june 19, 2018 and there is no evidence for another pm since then.Clinical evaluation wasn't performed, since no incident form or photos were sent to lumenis.Lumenis tried several times to achieve more information from the customer, but the customer didn't respond.Lumenis conducted an investigation regarding the filters( (b)(4)) which resulted in an hhe( health hazard evaluation) and in capa (b)(4) that was opened for this issue.The conclusions of clinical assessment in the hhe has shown that the severity of burnt ipl filter is 2 on the hhe severity scale- marginal health hazard, "a failure which causes transient minor injury to a patient or user.The injury may require treatment, but has no long term life-limiting consequences".Also, the probability of occurrence of injury was scored as 1- improbable " (b)(4) " on the hhe occurrence scale.According to the information received there is no malfunction found on a system, no information sent by customer regarding the filters condition.In addition this system was checked by another service engineer two weeks before((b)(4)), but no malfunction was found on a system itself(hp was replaced).Clinical evaluation wasn't performed, since no incident form or photos were sent to lumenis.There is no additional information regarding the system that can help to understand the root cause of the adverse event.In any case this issue with filters was investigated in the past and it should not lead to serious injury to patient.Because of the lack of information(no incident form received) lumenis is reporting the event in an 'abundance of caution'.Should additional significant information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.
 
Event or Problem Description
Lumenis received an adverse event report on a patient who sustained burn following treatment by m22 device.

Brand Name
LUMENIS M22 SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, isr 20692
IS  20692
MDR Report Key12311976
Report Number3004135191-2021-00053
Device Sequence Number11714046
Product Code GEX
UDI-Device Identifier07290109140360
UDI-Public07290109140360
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberM22
Device Catalogue NumberGA-0005200
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2021
Initial Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;